Alert archive / Minnesota / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 108, NWS Twin Cities, MN

May 12, 2022Benton County, Sherburne County, Stearns County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at May 12, 2022, 10:44 AM CDT for Benton County, Sherburne County, Stearns County, Minnesota. It was in force for 46 min. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2022, 10:44 AM CDT (15:44 UTC)
Expired
May 12, 2022, 11:30 AM CDT
In force
46 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Benton County, MN, Sherburne County, MN, Stearns County, MN

The radar

The Minneapolis radar (KMPX), 107 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 11:00 AM CDTTSTM WND DMGCold Spring, MN30 FOOT TREES DOWN.
May 12, 11:02 AM CDTHAIL 1.75Avon, MN
May 12, 11:06 AM CDTHAIL 1.83 Nw St. Joseph, MNTRAINED SPOTTERS REPORTS RELAYED BY EM.
May 12, 11:06 AM CDTHAIL 1.8Avon, MNTRAINED SPOTTER REPORTS RELAYED BY EM.
May 12, 11:10 AM CDTHAIL 1.75St. Joseph, MNPHOTO ON TWITTER.
May 12, 11:12 AM CDTHAIL 1.75St. Joseph, MN
May 12, 11:17 AM CDTHAIL 13 Wsw Sartell, MN
May 12, 11:19 AM CDTHAIL 1.75Waite Park, MN
May 12, 11:23 AM CDTHAIL 1Waite Park, MN
May 12, 11:24 AM CDTHAIL 1.75St. Cloud, MN
May 12, 11:25 AM CDTHAIL 1.75Sartell, MN
May 12, 11:30 AM CDTHAIL 12 Ese St. Wendel, MN
May 12, 11:30 AM CDTHAIL 12 Nnw Waite Park, MN
May 12, 11:34 AM CDTTSTM WND GST 616 E St. Cloud, MNASOS STATION KSTC ST. CLOUD AP.
May 12, 11:36 AM CDTHAIL 1.753 Ese Avon, MN
May 12, 11:40 AM CDTTSTM WND GST 616 E St. Cloud, MNASOS STATION KSTC ST. CLOUD AP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 3.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2022-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 892 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2022-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
892 J/kg
Mixed-layer CIN
-300 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

908 
WUUS53 KMPX 121544
SVRMPX
MNC009-141-145-121630-
/O.NEW.KMPX.SV.W.0108.220512T1544Z-220512T1630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
1044 AM CDT Thu May 12 2022

The National Weather Service in the Twin Cities has issued a

* Severe Thunderstorm Warning for...
  Western Benton County in central Minnesota...
  Northwestern Sherburne County in central Minnesota...
  Eastern Stearns County in central Minnesota...

* Until 1130 AM CDT.

* At 1044 AM CDT, a severe thunderstorm was located 7 miles west of
  Richmond, or 23 miles west of St. Cloud, moving northeast at 30
  mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Richmond around 1050 AM CDT.
  Albany around 1100 AM CDT.

Other locations in the path of this severe thunderstorm include Avon,
St. Joseph, Collegeville, Waite Park, Sartell and Rice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4551 9397 4537 9465 4552 9481 4578 9434
      4577 9428 4579 9432 4583 9425 4582 9421
TIME...MOT...LOC 1544Z 236DEG 28KT 4549 9466 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

NDC
2 follow-up statements
055 
WWUS53 KMPX 121558
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1058 AM CDT Thu May 12 2022

MNC009-141-145-121630-
/O.CON.KMPX.SV.W.0108.000000T0000Z-220512T1630Z/
Benton MN-Sherburne MN-Stearns MN-
1058 AM CDT Thu May 12 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR WESTERN BENTON...NORTHWESTERN SHERBURNE AND EASTERN STEARNS
COUNTIES...

At 1058 AM CDT, a severe thunderstorm was located near Avon, or 16
miles west of St. Cloud, moving northeast at 30 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
  Avon, Waite Park, St. Joseph, Collegeville, Sartell and Rice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4537 9463 4559 9468 4578 9434 4577 9428
      4579 9432 4583 9425 4582 9421 4551 9397
TIME...MOT...LOC 1558Z 236DEG 28KT 4555 9453 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

NDC
152 
WWUS53 KMPX 121608
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1108 AM CDT Thu May 12 2022

MNC009-141-145-121630-
/O.CON.KMPX.SV.W.0108.000000T0000Z-220512T1630Z/
Benton MN-Sherburne MN-Stearns MN-
1108 AM CDT Thu May 12 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR WESTERN BENTON...NORTHWESTERN SHERBURNE AND EASTERN STEARNS
COUNTIES...

At 1108 AM CDT, a severe thunderstorm was located over Avon, or 11
miles west of St. Cloud, moving northeast at 30 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Emergency management.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
St. Cloud, Sauk Rapids, Waite Park, St. Joseph, Cold Spring,
Collegeville, Albany, Rockville, Richmond, Avon, Rice and Farming.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4537 9463 4559 9468 4578 9434 4577 9428
      4579 9432 4583 9425 4582 9421 4551 9397
TIME...MOT...LOC 1608Z 236DEG 28KT 4559 9444 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

NDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 6:27 AM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, May 12, 6:27 AM CDT, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
627 AM CDT Thu May 12 2022

.DISCUSSION...(Today through Wednesday)
Issued at 249 AM CDT Thu May 12 2022

* KEY MESSAGES:

- Elevated storms over South Dakota will need to be watched for
  strong storm risk over western MN this morning.

- Severe storms expected over western MN this afternoon, gradually
  weakening as they spread east this evening. Overall severe threat
  is lower than it was Wednesday.

- Near-record highs possible today but will depend on cloud cover
  from morning storms.

A brief lull in storms early this morning is accompanied by
widespread fog over western and southern MN, some of which is locally
dense. A dense fog advisory is in effect for these areas through 13Z,
although increasing clouds from the west may warrant an early
cancellation for some western MN counties. Meanwhile elevated morning
convection is going strong over eastern SD at the nose of a 55-kt
850 hPa jet. High-resolution model guidance has had mixed success
resolving this activity, and is highly variable with its eventual
evolution later this morning. Some guidance such as the HRRR keeps
this activity fairly scattered and quickly lifts it north out of the
forecast area, while others suggest a more impactful convective
complex spreading east into western and central MN later this
morning. Given the tendency for morning elevated convection to
outperform model guidance at times (Weds morning for example)...will
need to keep an eye on western parts of the CWA for a potential hail
risk through the morning.

Hot and humid conditions remain on track for this afternoon with the
potential to approach record highs (90 at MSP). However this will be
highly dependent on cloud cover from the morning convection to the
west, which could especially keep temperatures down across northern
and western portions of the forecast area. Thus no heat advisories
planned at this time.

Widespread storms are then expected to fire across South Dakota and
Nebraska later this afternoon and race into Minnesota through the
late afternoon and early evening. Upper-level ascent for these storms
will be extensive and will favor rapid upgrowth into a large
convective system, possibly before they even reach the forecast area.
Strong instability and modest shear will favor supercells at the
onset, capable of very large hail and a few tornadoes. This threat
looks to be maximized west of the forecast area across NE/SD. By the
time storms reach western Minnesota damaging winds should be the
main concern as they congeal into an MCS. A few very strong wind
gusts are possible over western MN given the degree of instability.
However, conditions look favorable for strong outflow/cold pools
which look likely to overcome these storms pretty quickly, and shear
profiles do not appear strong enough to keep in balance with the cold
pool structure. The result is likely to be an outflow boundary that
quickly outraces storms and leads to gradual weakening as storms
move into central and eastern MN later this evening. This weakening
trend seems supported by nearly all high-res model guidance. Thus,
do not expect the widespread severe wind event that was experienced
Wednesday evening across the Twin Cities and surrounding areas, and
expect that most severe weather this time should remain focused west
of US Highway 71.

The remainder of the forecast looks fairly quiet with quasi-zonal
upper flow settling in over the weekend and into much of next week.
Temperatures over the weekend will remain several degrees above
normal with much lower humidity values. Next week should see
temperatures returning closer to normal, highs in the mid/upper 60s,
while chances for more widespread precipitation return by Weds and
Thurs.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 622 AM CDT Thu May 12 2022

Stubborn 1/2 to 1/4 mile fog has refused to burn off so far this
morning at many of our TAF locations, but should disappear rather
quickly with more sun as well as increasing southeasterly winds.
Cloud bases will be elevated for much of the day until we begin to
see convective cumulus, with most sites seeing TSRA at some point
this afternoon and evening. The timing window of TSRA will likely
shrink with the 18z TAFs as CAMs get a better handle on how things
will evolve storm wise. Winds could gust up to 25kts main at 100-130
for much of the day.

KMSP...The main concerns are how long fog will take to dissipate this
morning, as well as the prime window for TSRA. CIGS will be mainly
VFR once the morning fog is gone, with brief MVFR/IFR possible once
TSRA arrives.

/OUTLOOK FOR KMSP/
FRI...VFR. Wind SW 10kts.
SAT...VFR. Chc PM -SHRA/MVFR. Wind SW to NW 10-15g25kts.
SUN...VFR. Chc PM -SHRA/MVFR. Wind W 10-15kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.
&&

DISCUSSION...DPH
AVIATION...TDH
Hazardous weather outlook, May 12, 4:44 AM CDT, 6 hours before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
444 AM CDT Thu May 12 2022

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
130945-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
444 AM CDT Thu May 12 2022

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Today and Tonight.

Strong to severe storms are possible this morning over western
Minnesota, and again this afternoon and evening across much of the
region. Large hail will be the primary threat this morning, and
damaging winds later today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed.

In the hours before

Special weather statement, May 12, 9:00 AM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
900 AM CDT Thu May 12 2022

MNZ048-055-121430-
Pope MN-Swift MN-
900 AM CDT Thu May 12 2022

...A strong thunderstorm will impact portions of southwestern Pope
and western Swift Counties through 930 AM CDT...

At 859 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Benson, or 16 miles south of Morris, moving northeast
at 40 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Lake Hassel around 915 AM CDT.

Other locations in the path of this storm include Starbuck.

This includes the following highways...
 U.S. Highway 12 between mile markers 24 and 43.
 U.S. Highway 59 between mile markers 136 and 149.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4541 9585 4541 9575 4550 9575 4572 9551
      4552 9525 4516 9584 4516 9607 4518 9610
TIME...MOT...LOC 1359Z 226DEG 35KT 4536 9578

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

NDC
Special weather statement, May 12, 9:24 AM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
924 AM CDT Thu May 12 2022

MNZ041-042-048-049-054>056-121500-
Chippewa MN-Stearns MN-Pope MN-Lac Qui Parle MN-Swift MN-Douglas MN-
Todd MN-
924 AM CDT Thu May 12 2022

...Strong thunderstorms will impact portions of southeastern Douglas,
central Lac qui Parle, Pope, northwestern Chippewa, southern Todd,
northwestern Stearns and Swift Counties through 1000 AM CDT...

At 923 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles south of Lake Osakis to near Dawson.
Movement was east at 35 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Strong thunderstorms will be near...
  Lake Osakis around 930 AM CDT.
  Sauk Centre and Milan around 940 AM CDT.

Other locations in the path of these storms include Watson,
Montevideo, Long Prairie, Grey Eagle and Swanville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4541 9581 4541 9575 4548 9575 4592 9534
      4603 9465 4591 9464 4541 9518 4541 9525
      4535 9525 4494 9568 4491 9627
TIME...MOT...LOC 1423Z 252DEG 29KT 4582 9515 4498 9604

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Borghoff
Special weather statement, May 12, 10:01 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1001 AM CDT Thu May 12 2022

MNZ042-043-048-049-055-057-058-121530-
Morrison MN-Kandiyohi MN-Stearns MN-Meeker MN-Pope MN-Swift MN-
Todd MN-
1001 AM CDT Thu May 12 2022

...Strong thunderstorms will impact portions of northwestern Meeker,
southeastern Pope, southeastern Todd, Stearns, eastern Swift,
southwestern Morrison and northern Kandiyohi Counties through 1030 AM
CDT...

At 1000 AM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from Swanville to Kerkhoven. Movement was
east at 35 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Upsala and Swanville around 1005 AM CDT.
  Flensburg around 1010 AM CDT.
  Willmar and Bowlus around 1020 AM CDT.

Other locations in the path of these storms include Little Falls, New
London and Spicer.

This includes the following highways...
 Interstate 94 in Minnesota between mile markers 123 and 155.
 U.S. Highway 10 in Minnesota between mile markers 140 and 157.
 U.S. Highway 12 between mile markers 51 and 85.
 U.S. Highway 8 in Minnesota near mile marker 6.
 U.S. Highway 71 between mile markers 123 and 184.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4606 9402 4582 9423 4582 9435 4576 9428
      4510 9484 4513 9525 4515 9525 4515 9555
      4601 9482
TIME...MOT...LOC 1500Z 261DEG 29KT 4591 9462 4518 9530

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

NDC
Local storm report, May 12, 10:25 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1025 AM CDT THU MAY 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 AM     HAIL             2 NNW LITTLE FALLS      46.01N 94.38W
05/12/2022  E1.00 INCH       MORRISON           MN   TRAINED SPOTTER

&&
Local storm report, May 12, 10:31 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1031 AM CDT THU MAY 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     TSTM WND GST     2 SE LITTLE FALLS       45.95N 94.33W
05/12/2022  M59 MPH          MORRISON           MN   AWOS

            AWOS STATION KLXL LITTLE FALLS AP.

&&
Special weather statement, May 12, 10:34 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1034 AM CDT Thu May 12 2022

MNZ043-049-050-057-058-121600-
Benton MN-Morrison MN-Kandiyohi MN-Stearns MN-Meeker MN-
1034 AM CDT Thu May 12 2022

...Strong thunderstorms will impact portions of northwestern Meeker,
northwestern Benton, central Stearns, southwestern Morrison and
northeastern Kandiyohi Counties through 1100 AM CDT...

At 1034 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Upsala to near Atwater. Movement was
northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Upsala around 1040 AM CDT.
  Bowlus around 1050 AM CDT.

Other locations in the path of these storms include Little Falls and
Paynesville.

This includes the following highways...
 Interstate 94 in Minnesota between mile markers 141 and 164.
 U.S. Highway 10 in Minnesota between mile markers 149 and 164.
 U.S. Highway 12 between mile markers 80 and 105.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4603 9409 4509 9444 4506 9495 4586 9463
TIME...MOT...LOC 1534Z 237DEG 28KT 4584 9459 4517 9486

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

NDC

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:12 PM CDTSevere Thunderstorm WarningMPXCarver, Scott, Sibley33 min
May 11, 7:12 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXBlue Earth, Le Sueur, Nicollet63 min
May 11, 7:20 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXMeeker, Stearns, Wright29 min
May 11, 7:21 PM CDTSevere Thunderstorm Warning Destructive damage threatMPXBlue Earth, Le Sueur, Nicollet39 min
May 11, 7:25 PM CDTSpecial Weather StatementMPXKandiyohi95 min
May 11, 7:27 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXLe Sueur, Rice, Scott63 min
May 11, 7:31 PM CDTTornado WarningMPXCarver, Scott44 min
May 11, 7:33 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXBlue Earth, Faribault, Martin42 min
May 11, 7:35 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXCarver, McLeod, Wright55 min
May 11, 7:38 PM CDTTornado WarningMPXLe Sueur, Rice37 min
May 11, 7:41 PM CDTTornado WarningMPXCarver, Hennepin34 min
May 11, 7:43 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXHennepin47 min
May 11, 7:46 PM CDTSevere Thunderstorm WarningMPXMeeker, Stearns, Wright44 min
May 11, 7:58 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXDakota, Rice, Scott47 min
May 11, 8:02 PM CDTSevere Thunderstorm WarningMPXSherburne, Wright43 min
May 11, 8:03 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXSteele, Waseca42 min
May 11, 8:09 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Faribault36 min
May 11, 8:09 PM CDTTornado WarningMPXDakota40 min
May 11, 8:13 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXAnoka, Chisago, Ramsey, Washington62 min
May 11, 8:23 PM CDTTornado WarningMPXAnoka, Hennepin, Ramsey25 min
May 11, 8:27 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXDakota, Goodhue63 min
May 11, 8:33 PM CDTTornado WarningMPXBlue Earth, Waseca26 min
May 11, 8:37 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXFreeborn44 min
May 11, 8:40 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXChisago65 min
May 11, 8:41 PM CDTSpecial Weather StatementMPXBenton, Isanti, Morrison, Sherburne49 min
May 11, 8:46 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXSteele, Waseca44 min
May 11, 8:48 PM CDTSevere Thunderstorm WarningMPXFaribault27 min
May 11, 8:58 PM CDTSpecial Weather StatementMPXAnoka, Chisago, Hennepin, Ramsey, Washington92 min
May 11, 9:20 PM CDTSevere Thunderstorm WarningMPXFaribault, Freeborn, Waseca25 min
May 11, 9:22 PM CDTTornado WarningMPXGoodhue38 min
May 11, 9:48 PM CDTSevere Thunderstorm WarningMPXFreeborn27 min
May 11, 10:10 PM CDTSpecial Weather StatementMPXSteele35 min
May 11, 10:43 PM CDTSpecial Weather StatementMPXSteele32 min
May 11, 11:00 PM CDTSpecial Weather StatementMPXSteele90 min
May 11, 11:09 PM CDTRiver Flood WarningMPXRedwood, Renville29 days
May 12, 2:21 AM CDTDense Fog AdvisoryMPXBlue Earth, Brown, Chippewa, Lac qui Parle, Nicollet, Redwood and 5 more4 hr
May 12, 4:25 AM CDTSevere Thunderstorm WarningMPXLac qui Parle, Yellow Medicine35 min
May 12, 4:59 AM CDTSevere Thunderstorm WarningMPXChippewa, Lac qui Parle, Swift35 min
May 12, 5:25 AM CDTSpecial Weather StatementMPXChippewa, Swift35 min
May 12, 6:16 AM CDTSpecial Weather StatementMPXChippewa29 min
May 12, 6:16 AM CDTSpecial Weather StatementMPXStearns29 min
May 12, 6:37 AM CDTSevere Thunderstorm WarningMPXStearns23 min
May 12, 7:05 AM CDTSpecial Weather StatementMPXStearns25 min
May 12, 7:17 AM CDTSpecial Weather StatementMPXBenton28 min
May 12, 7:30 AM CDTSpecial Weather StatementMPXStearns30 min
May 12, 7:33 AM CDTSpecial Weather StatementMPXStearns27 min
May 12, 7:36 AM CDTSpecial Weather StatementMPXChippewa24 min
May 12, 7:51 AM CDTSpecial Weather StatementMPXKanabec24 min
May 12, 7:54 AM CDTSevere Thunderstorm WarningMPXMorrison, Stearns, Todd36 min
May 12, 8:43 AM CDTSpecial Weather StatementMPXPope, Todd32 min
May 12, 9:00 AM CDTSpecial Weather StatementMPXPope, Swift30 min
May 12, 9:24 AM CDTSpecial Weather StatementMPXLac qui Parle, Pope, Swift36 min
May 12, 10:01 AM CDTSpecial Weather StatementMPXKandiyohi, Morrison, Stearns29 min
May 12, 10:32 AM CDTSevere Thunderstorm WarningMPXKanabec, Mille Lacs, Morrison43 min
May 12, 10:34 AM CDTSpecial Weather StatementMPXMeeker, Stearns26 min
May 12, 11:07 AM CDTSpecial Weather StatementMPXBenton, Stearns83 min
May 12, 11:26 AM CDTSevere Thunderstorm Warning Considerable damage threatMPXBenton, Mille Lacs, Morrison, Sherburne49 min
May 12, 11:42 AM CDTSevere Thunderstorm WarningMPXIsanti, Mille Lacs, Sherburne33 min
May 12, 11:44 AM CDTRiver Flood WarningMPXRedwood7 days
May 12, 12:12 PM CDTSevere Thunderstorm WarningMPXIsanti, Kanabec, Mille Lacs, Sherburne33 min
May 12, 12:23 PM CDTSpecial Weather StatementMPXBenton, Isanti, Kanabec, Mille Lacs, Morrison, Sherburne and 1 more82 min
May 12, 12:43 PM CDTSevere Thunderstorm WarningMPXChisago, Isanti, Kanabec32 min
May 12, 5:41 PM CDTSevere Thunderstorm Warning Destructive damage threatMPXChippewa, Lac qui Parle, Swift, Yellow Medicine49 min
May 12, 6:02 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXBrown, Martin, Nicollet, Redwood, Renville, Watonwan and 1 more58 min
May 12, 6:15 PM CDTTornado WarningMPXLac qui Parle, Swift15 min
May 12, 6:16 PM CDTSevere Thunderstorm Warning Destructive damage threatMPXChippewa, Kandiyohi, Pope, Stevens, Swift44 min
May 12, 6:26 PM CDTSevere Thunderstorm Warning Destructive damage threatMPXKandiyohi, Meeker, Stearns64 min
May 12, 6:34 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXLac qui Parle, Yellow Medicine26 min
May 12, 6:43 PM CDTTornado Warning Tornado observedMPXKandiyohi, Pope, Stearns, Swift17 min
May 12, 6:47 PM CDTTornado WarningMPXKandiyohi, Renville13 min
May 12, 6:52 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXBrown, McLeod, Nicollet, Redwood, Renville, Sibley53 min
May 12, 6:58 PM CDTTornado WarningMPXPope17 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.